Cohomological invariants for \(G\)-Galois algebras and self-dual normal bases (Q507689): Difference between revisions
From MaRDI portal
Created a new Item |
Import IPFS CIDs |
||
(5 intermediate revisions by 4 users not shown) | |||
Property / review text | |||
Let \(k\) be a field of characteristic not \(2\), let \(G\) be a finite group and let \(L\) be an étale \(k\)-algebra, i.e., \(L\) is a finite direct product of finite separable extensions of \(k\). Then \(L\) is called a \(G\)-Galois algebra if \(G\) acts on \(L\) such that \(L\cong k[G]\) as \(k[G]\)-modules. In this case, the trace form \(q_L(x,y)=\mathrm{Tr}_{L/k}(xy)\) is \(G\)-invariant, i.e., \(q_L(gx,gy)=q_L(xy)\) for any \(g\in G\). Let \((gx)_{g\in G}\) be a normal basis for a suitable \(x\in L\) (such bases always exist). Then it is called self-dual if the Gram matrix of \(q_L\) with respect to this basis is the identity matrix. There is a considerable literature on the question when a \(G\)-Galois algebra has a self-dual normal basis. If \(k\) is a global field, then the Hasse principle holds in the sense that there is a self-dual normal basis over \(k\) if and only if there is a self-dual normal basis over every localization of \(k\) as was shown by the authors et al. [Izv. Math. 77, No. 3, 437--460 (2013; Zbl 1368.11030); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 77, No. 3, 5--28 (2013)]. In the present paper, the authors complete the picture by providing necessary and sufficient criteria for the existence of self-dual normal bases over local fields. The first author and \textit{J.-P. Serre} [Am. J. Math. 116, No. 1, 1--64 (1994; Zbl 0804.12004)] have constructed cohomological invariants in \(H^1(k,\mathbb{Z}/2\mathbb{Z})\) attached to \(L\) and they have shown that a necessary condition for the existence of self-dual normal bases is the vanishing of these invariants. For local fields, this is not sufficent in general. Intuitively, this is not surprising as the local non-Archimedean fields one has to deal with have \(2\)-cohomological dimension \(2\). Thus, a crucial ingredient is the construction of a new set of invariants living in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\). It turns out that the vanishing of certain of these new \(H^2\)-invariants is necessary for the existence of self-dual normal bases. For local fields, one can say more. The main theorem of the paper states that if \(k\) is a local non-archimedean field, then a \(G\)-Galois algebra \(L\) over \(k\) possesses a self-dual normal basis if and only if all the \(H^1\)-conditions from above hold and certain of these newly constructed \(H^2\)-invariants vanish (Theorem 7.1). The construction of these invariants is roughly as follows. Consider the semisimple \(k\)-algebra \(k[G]/J\), where \(J\) denotes the Jacobson radical of \(k[G]\). This is a product of simple algebras, and we consider those simple factors \(A\) that are stable under the involution induced by \(g\mapsto g^{-1}\) on \(k[G]/J\). The restriction of this involution to \(A\) will be denoted by \(\sigma_A\). Now the authors define a cohomology class in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\) attached to each such \(A\). These are the \(H^2\)-invariants one has to consider in the main theorem, but only for those those \(A\) where the fixed field under \(\sigma_A\) inside the center of \(A\) is of odd degree over \(k\), and in addition, \(A\) is split if \(\sigma_A\) is an orthogonal involution. | |||
Property / review text: Let \(k\) be a field of characteristic not \(2\), let \(G\) be a finite group and let \(L\) be an étale \(k\)-algebra, i.e., \(L\) is a finite direct product of finite separable extensions of \(k\). Then \(L\) is called a \(G\)-Galois algebra if \(G\) acts on \(L\) such that \(L\cong k[G]\) as \(k[G]\)-modules. In this case, the trace form \(q_L(x,y)=\mathrm{Tr}_{L/k}(xy)\) is \(G\)-invariant, i.e., \(q_L(gx,gy)=q_L(xy)\) for any \(g\in G\). Let \((gx)_{g\in G}\) be a normal basis for a suitable \(x\in L\) (such bases always exist). Then it is called self-dual if the Gram matrix of \(q_L\) with respect to this basis is the identity matrix. There is a considerable literature on the question when a \(G\)-Galois algebra has a self-dual normal basis. If \(k\) is a global field, then the Hasse principle holds in the sense that there is a self-dual normal basis over \(k\) if and only if there is a self-dual normal basis over every localization of \(k\) as was shown by the authors et al. [Izv. Math. 77, No. 3, 437--460 (2013; Zbl 1368.11030); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 77, No. 3, 5--28 (2013)]. In the present paper, the authors complete the picture by providing necessary and sufficient criteria for the existence of self-dual normal bases over local fields. The first author and \textit{J.-P. Serre} [Am. J. Math. 116, No. 1, 1--64 (1994; Zbl 0804.12004)] have constructed cohomological invariants in \(H^1(k,\mathbb{Z}/2\mathbb{Z})\) attached to \(L\) and they have shown that a necessary condition for the existence of self-dual normal bases is the vanishing of these invariants. For local fields, this is not sufficent in general. Intuitively, this is not surprising as the local non-Archimedean fields one has to deal with have \(2\)-cohomological dimension \(2\). Thus, a crucial ingredient is the construction of a new set of invariants living in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\). It turns out that the vanishing of certain of these new \(H^2\)-invariants is necessary for the existence of self-dual normal bases. For local fields, one can say more. The main theorem of the paper states that if \(k\) is a local non-archimedean field, then a \(G\)-Galois algebra \(L\) over \(k\) possesses a self-dual normal basis if and only if all the \(H^1\)-conditions from above hold and certain of these newly constructed \(H^2\)-invariants vanish (Theorem 7.1). The construction of these invariants is roughly as follows. Consider the semisimple \(k\)-algebra \(k[G]/J\), where \(J\) denotes the Jacobson radical of \(k[G]\). This is a product of simple algebras, and we consider those simple factors \(A\) that are stable under the involution induced by \(g\mapsto g^{-1}\) on \(k[G]/J\). The restriction of this involution to \(A\) will be denoted by \(\sigma_A\). Now the authors define a cohomology class in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\) attached to each such \(A\). These are the \(H^2\)-invariants one has to consider in the main theorem, but only for those those \(A\) where the fixed field under \(\sigma_A\) inside the center of \(A\) is of odd degree over \(k\), and in addition, \(A\) is split if \(\sigma_A\) is an orthogonal involution. / rank | |||
Normal rank | |||
Property / reviewed by | |||
Property / reviewed by: Detlev W. Hoffmann / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 11S25 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 11E08 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 11E12 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 11R34 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 16K20 / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 16W10 / rank | |||
Normal rank | |||
Property / zbMATH DE Number | |||
Property / zbMATH DE Number: 6681145 / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
\(G\)-Galois algebra | |||
Property / zbMATH Keywords: \(G\)-Galois algebra / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
trace form | |||
Property / zbMATH Keywords: trace form / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
self-dual normal basis | |||
Property / zbMATH Keywords: self-dual normal basis / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
Galois cohomology | |||
Property / zbMATH Keywords: Galois cohomology / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
cohomological invariant | |||
Property / zbMATH Keywords: cohomological invariant / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
simple algebra | |||
Property / zbMATH Keywords: simple algebra / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
involution | |||
Property / zbMATH Keywords: involution / rank | |||
Normal rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: Publication / rank | |||
Normal rank | |||
Property / arXiv ID | |||
Property / arXiv ID: 1608.04483 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Forms in Odd Degree Extensions and Self-Dual Normal Bases / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4318668 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Patching and weak approximation in isometry groups / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Trace forms of \(G\)-Galois algebras in virtual cohomological dimension 1 and 2 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Galois cohomology of the classical groups over fields of cohomological dimension \(\leq 2\) / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Classical groups and the Hasse principle. / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Hasse principle for $ G$-trace forms / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Torsions Quadratiques et Bases Normales Autoduales / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Lectures on Galois cohomology of classical groups. With an appendix by T. Springer / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3997794 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4210545 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Nombres de Tamagawa et groupes unipotents en caractéristique p / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres. / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3708857 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Théoremes de finitude en cohomologie galoisienne / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: The Witt invariant of the form \(\text{Tr}(x^ 2)\) / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4003835 / rank | |||
Normal rank | |||
Property / IPFS content identifier | |||
Property / IPFS content identifier: bafkreieq7wte4jsroxgopmfv3g6v6kpvfvmqutayitq5qfgzbvmoyrhydq / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 10:23, 22 February 2025
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | Cohomological invariants for \(G\)-Galois algebras and self-dual normal bases |
scientific article |
Statements
Cohomological invariants for \(G\)-Galois algebras and self-dual normal bases (English)
0 references
7 February 2017
0 references
Let \(k\) be a field of characteristic not \(2\), let \(G\) be a finite group and let \(L\) be an étale \(k\)-algebra, i.e., \(L\) is a finite direct product of finite separable extensions of \(k\). Then \(L\) is called a \(G\)-Galois algebra if \(G\) acts on \(L\) such that \(L\cong k[G]\) as \(k[G]\)-modules. In this case, the trace form \(q_L(x,y)=\mathrm{Tr}_{L/k}(xy)\) is \(G\)-invariant, i.e., \(q_L(gx,gy)=q_L(xy)\) for any \(g\in G\). Let \((gx)_{g\in G}\) be a normal basis for a suitable \(x\in L\) (such bases always exist). Then it is called self-dual if the Gram matrix of \(q_L\) with respect to this basis is the identity matrix. There is a considerable literature on the question when a \(G\)-Galois algebra has a self-dual normal basis. If \(k\) is a global field, then the Hasse principle holds in the sense that there is a self-dual normal basis over \(k\) if and only if there is a self-dual normal basis over every localization of \(k\) as was shown by the authors et al. [Izv. Math. 77, No. 3, 437--460 (2013; Zbl 1368.11030); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 77, No. 3, 5--28 (2013)]. In the present paper, the authors complete the picture by providing necessary and sufficient criteria for the existence of self-dual normal bases over local fields. The first author and \textit{J.-P. Serre} [Am. J. Math. 116, No. 1, 1--64 (1994; Zbl 0804.12004)] have constructed cohomological invariants in \(H^1(k,\mathbb{Z}/2\mathbb{Z})\) attached to \(L\) and they have shown that a necessary condition for the existence of self-dual normal bases is the vanishing of these invariants. For local fields, this is not sufficent in general. Intuitively, this is not surprising as the local non-Archimedean fields one has to deal with have \(2\)-cohomological dimension \(2\). Thus, a crucial ingredient is the construction of a new set of invariants living in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\). It turns out that the vanishing of certain of these new \(H^2\)-invariants is necessary for the existence of self-dual normal bases. For local fields, one can say more. The main theorem of the paper states that if \(k\) is a local non-archimedean field, then a \(G\)-Galois algebra \(L\) over \(k\) possesses a self-dual normal basis if and only if all the \(H^1\)-conditions from above hold and certain of these newly constructed \(H^2\)-invariants vanish (Theorem 7.1). The construction of these invariants is roughly as follows. Consider the semisimple \(k\)-algebra \(k[G]/J\), where \(J\) denotes the Jacobson radical of \(k[G]\). This is a product of simple algebras, and we consider those simple factors \(A\) that are stable under the involution induced by \(g\mapsto g^{-1}\) on \(k[G]/J\). The restriction of this involution to \(A\) will be denoted by \(\sigma_A\). Now the authors define a cohomology class in \(H^2(k,\mathbb{Z}/2\mathbb{Z})\) attached to each such \(A\). These are the \(H^2\)-invariants one has to consider in the main theorem, but only for those those \(A\) where the fixed field under \(\sigma_A\) inside the center of \(A\) is of odd degree over \(k\), and in addition, \(A\) is split if \(\sigma_A\) is an orthogonal involution.
0 references
\(G\)-Galois algebra
0 references
trace form
0 references
self-dual normal basis
0 references
Galois cohomology
0 references
cohomological invariant
0 references
simple algebra
0 references
involution
0 references
0 references
0 references